The behaviour of eigenstates of arithmetic hyperbolic manifolds

Zeév Rudnick, Peter Sarnak

Research output: Contribution to journalArticlepeer-review

220 Scopus citations


In this paper we study some problems arising from the theory of Quantum Chaos, in the context of arithmetic hyperbolic manifolds. We show that there is no strong localization ("scarring") onto totally geodesic submanifolds. Arithmetic examples are given, which show that the random wave model for eigenstates does not apply universally in 3 degrees of freedom.

Original languageEnglish (US)
Pages (from-to)195-213
Number of pages19
JournalCommunications In Mathematical Physics
Issue number1
StatePublished - Mar 1994

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'The behaviour of eigenstates of arithmetic hyperbolic manifolds'. Together they form a unique fingerprint.

Cite this